Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat pocket on thigh
May 21, 2001

My partner has developed a painless fat lump/pocket about half the size of my palm on his upper thigh. Is this also lipodystrophy?

He is Asian, has been HIV+ for about 3 1/2 years, and has been on 3TC, AZT and Viracept for about 3 years. Viral load is undetectable and CD4 750-800.

His doctor has suggested changing the Viracept to Sustiva. Will that help with this fatty lump on his thigh?

Outside the U.S., information in English is limited so I'm especially grateful for your response.

Response from Dr. Henry

Isolated fatty deposits have not been a frequent manifestation of the lipodystrophy syndrome. I have seen and heard of a few cases where scattered fatty deposits developed. Lipomas are non-cancerous fatty deposits that occur in the general population. Other conditions can mimic fatty deposits so I would recommend a careful exam by an HIV specialist and/or a skin specialist. Switching to Sustiva from a protease inhibitor has not generally resulted in improvements in fat distribution in the short-term (6-12 months). The problem of fatty deposits is a vexing one with many questions and few firm answers as of this time. KH



Previous
Sustiva Dreams
Next
P.S. to

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement